Alert archive / New York / Frost Advisories in 2009
Frost Advisory 9, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Sep 19, 2009, 4:36 AM EDT for 5 counties in New York. It took effect at Sep 20, 2009, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2009, 4:36 AM EDT (08:36 UTC)
- In effect from
- Sep 20, 2009, 2:00 AM EDT
- Expired
- Sep 20, 2009, 7:52 AM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Jefferson County, NY, Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 118 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1680 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBUF 190836 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 436 AM EDT SAT SEP 19 2009 ...A CHILLY NIGHT IN STORE FOR THE EASTERN LAKE ONTARIO COUNTIES... .COOL HIGH PRESSURE WILL BUILD SOUTHEAST FROM ONTARIO CANADA TODAY AND SETTLE OVER THE AREA TONIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP QUICKLY TONIGHT. MANY AREAS WILL SEE TEMPERATURES DROP TO THE MID 30S LATE TONIGHT INTO EARLY SUNDAY MORNING INLAND FROM LAKE ONTARIO. NYZ006>008-191645- /O.NEW.KBUF.FR.Y.0009.090920T0600Z-090920T1200Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 436 AM EDT SAT SEP 19 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO THE MID 30S LATE TONIGHT INTO EARLY SUNDAY MORNING OVER MUCH OF THE REGION. WIDESPREAD FROST IS EXPECTED TO DEVELOP AFTER 2 AM ACROSS MUCH OF THE REGION. AREAS RIGHT ALONG THE LAKE ONTARIO SHORE SHOULD BE A BIT WARMER AND ESCAPE THE THREAT OF FROST FORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JJP
5 follow-up statements
000 WWUS71 KBUF 191444 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1044 AM EDT SAT SEP 19 2009 ...A CHILLY NIGHT IN STORE FOR THE EASTERN LAKE ONTARIO COUNTIES... .COOL HIGH PRESSURE WILL BUILD SOUTHEAST FROM ONTARIO CANADA TODAY AND SETTLE OVER THE AREA TONIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP QUICKLY TONIGHT. MANY AREAS WILL SEE TEMPERATURES DROP TO THE MID 30S LATE TONIGHT INTO EARLY SUNDAY MORNING INLAND FROM LAKE ONTARIO. NYZ006>008-192245- /O.CON.KBUF.FR.Y.0009.090920T0600Z-090920T1200Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 1044 AM EDT SAT SEP 19 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO THE MID 30S LATE TONIGHT INTO EARLY SUNDAY MORNING OVER MUCH OF THE REGION. WIDESPREAD FROST IS EXPECTED TO DEVELOP AFTER 2 AM ACROSS MUCH OF THE REGION. AREAS RIGHT ALONG THE LAKE ONTARIO SHORE SHOULD BE A BIT WARMER AND ESCAPE THE THREAT OF FROST FORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ TMA
000 WWUS71 KBUF 191953 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 353 PM EDT SAT SEP 19 2009 ...A CHILLY NIGHT IN STORE FOR THE EASTERN LAKE ONTARIO COUNTIES AND PORTIONS OF THE WESTERN SOUTHERN TIER... .COOL HIGH PRESSURE WILL BUILD SOUTHEAST FROM ONTARIO CANADA AND SETTLE OVER THE AREA TONIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP QUICKLY TONIGHT. MANY AREAS WILL SEE TEMPERATURES DROP WELL INTO THE 30S OVERNIGHT INTO EARLY SUNDAY MORNING INLAND FROM LAKE ONTARIO AND ACROSS THE WESTERN SOUTHERN TIER. AREAS OF FROST WILL FORM IN THESE AREAS. NYZ020-021-200400- /O.EXA.KBUF.FR.Y.0009.090920T0600Z-090920T1200Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 353 PM EDT SAT SEP 19 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S OVERNIGHT INTO EARLY SUNDAY MORNING OVER MUCH OF THE REGION. AREAS OF FROST WILL DEVELOP AFTER 2 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ NYZ006>008-200400- /O.CON.KBUF.FR.Y.0009.090920T0600Z-090920T1200Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 353 PM EDT SAT SEP 19 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S OVERNIGHT INTO EARLY SUNDAY MORNING OVER MUCH OF THE REGION. WIDESPREAD FROST IS EXPECTED TO DEVELOP AFTER 2 AM ACROSS MUCH OF THE REGION. AREAS RIGHT ALONG THE LAKE ONTARIO SHORE SHOULD BE A BIT WARMER AND ESCAPE THE THREAT OF FROST FORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ TMA
000 WWUS71 KBUF 200104 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 904 PM EDT SAT SEP 19 2009 ...A CHILLY NIGHT IN STORE FOR THE EASTERN LAKE ONTARIO COUNTIES AND PORTIONS OF THE WESTERN SOUTHERN TIER... .COOL HIGH PRESSURE WILL BUILD SOUTHEAST FROM ONTARIO CANADA AND SETTLE OVER THE AREA TONIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP QUICKLY TONIGHT. MANY AREAS WILL SEE TEMPERATURES DROP WELL INTO THE 30S OVERNIGHT INTO EARLY SUNDAY MORNING INLAND FROM LAKE ONTARIO AND ACROSS THE WESTERN SOUTHERN TIER. AREAS OF FROST WILL FORM IN THESE AREAS. NYZ006>008-200915- /O.CON.KBUF.FR.Y.0009.090920T0600Z-090920T1200Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 904 PM EDT SAT SEP 19 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER 30S OVERNIGHT INTO EARLY SUNDAY MORNING OVER MUCH OF THE REGION. WIDESPREAD FROST IS EXPECTED TO DEVELOP AFTER 2 AM ACROSS MUCH OF THE REGION. AREAS RIGHT ALONG THE LAKE ONTARIO SHORE SHOULD STAY A LITTLE WARMER AND ESCAPE THE THREAT OF FROST FORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ NYZ020-021-200915- /O.CON.KBUF.FR.Y.0009.090920T0600Z-090920T1200Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 904 PM EDT SAT SEP 19 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S OVERNIGHT INTO EARLY SUNDAY MORNING OVER MUCH OF THE REGION. THE COLDEST TEMPERATURES WILL BE FOUND IN THE NORMALLY COLDER VALLEY LOCATIONS. AREAS OF FROST WILL DEVELOP AFTER 2 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ HITCHCOCK
000 WWUS71 KBUF 200812 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 412 AM EDT SUN SEP 20 2009 ...A CHILLY START FOR THE EASTERN LAKE ONTARIO COUNTIES AND PORTIONS OF THE WESTERN SOUTHERN TIER... .HIGH PRESSURE CENTERED ACROSS NEW YORK IS PRODUCING CLEAR SKIES AND LIGHT WINDS ACROSS THE REGION EARLY THIS MORNING. THESE ARE IDEAL CONDITIONS FOR MAXIMUM RADIATION. TEMPERATURES WILL BOTTOM OUT IN THE 30S WITH AREAS OF FROST ESPECIALLY INLAND FROM LAKE ONTARIO AND ACROSS THE WESTERN SOUTHERN TIER. NYZ006>008-201200- /O.CON.KBUF.FR.Y.0009.000000T0000Z-090920T1200Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 412 AM EDT SUN SEP 20 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. INLAND AREAS WILL BOTTOM OUT WELL DOWN INTO THE 30S BY 7 AM WITH WIDESPREAD FROST. AFTER SUNRISE TEMPERATURES WILL REBOUND QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD HAVE PROTECTED TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD HAVE BEEN COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ NYZ020-021-201200- /O.CON.KBUF.FR.Y.0009.000000T0000Z-090920T1200Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 412 AM EDT SUN SEP 20 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S NEAR DAYBREAK. AFTER SUNRISE TEMPERATURES WILL REBOUND QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD HAVE PROTECTED TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD HAVE BEEN COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ SAGE
000 WWUS71 KBUF 201152 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 752 AM EDT SUN SEP 20 2009 NYZ006>008-020-021-201300- /O.CAN.KBUF.FR.Y.0009.000000T0000Z-090920T1200Z/ OSWEGO-JEFFERSON-LEWIS-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...OLEAN... WELLSVILLE 752 AM EDT SUN SEP 20 2009 ...FROST ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ALLOWED THE FROST ADVISORY TO EXPIRE. FROST WILL MELT QUICKLY THIS MORNING NOW THAT THE SUN IS UP. SHADY AREAS WILL OBVIOUSLY HANG ON TO THE FROST THE LONGEST. FOR AWHILE TO CAN STILL SAVE TENDER PLANTS THAT WERE NOT PROTECTED BY HOSING THEM DOWN WITH WATER. $$ SAGE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Sep 19, 3:54 AM EDT, 42 minutes earlier.
Area forecast discussion, Sep 19, 3:54 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
354 AM EDT SAT SEP 19 2009
.SYNOPSIS...
HIGH PRESSURE CENTERED JUST NORTH OF LAKE ONTARIO THIS MORNING WILL
MOVE SLOWLY SOUTHEAST TO THE MID ATLANTIC COAST SUNDAY. IT WILL
PROVIDE US WITH A SUNNY DAY WITH A LITTLE COOLER THAN NORMAL
TEMPERATURES TODAY AND MOSTLY SUNNY AGAIN SUNDAY WITH A WARMING
TREND. INCREASING MOISTURE WILL ARRIVE ON MONDAY WITH A GOOD
CHANCE OF RAIN EARLY IN THE COMING WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
TEMPS COLD ENOUGH, IN THE MID 30S EARLY THIS MORNING FOR ISOLATED
PTCHY FROST ACROSS PORTIONS OF THE INTERIOR SECTIONS OF THE NORTH
COUNTRY AND AROUND THE WATERTOWN AIRPORT. THERE WILL ALSO BE SOME
PATCHY VALLEY FOG EARLY THIS MORNING ACROSS THE SOUTHERN TIER.
STRONG HIGH PRESSURE BUILDING SOUTH FROM ONTARIO WILL BRING PLENTY
OF SUNSHINE TO THE REGION TODAY.
850MB TEMPS RAPIDLY REBOUND TO AROUND +7 TO +9C OR SO THIS
AFTERNOON. AFTER A COOL START THIS MORNING TEMPS SHLD RISE TO THE
MID TO UPPER 60S. WITH LIGHT WINDS AND FULL SUNSHINE IT WILL FEEL
PLEASANT THIS AFTERNOON.
TONIGHT, THE HIGH OVER THE REGION IN THE EVENING WILL DRIFT TO OUR
SOUTHEAST BY 12Z SUNDAY. IT WILL BRING CLEAR SKIES AND LIGHT WINDS
TO THE REGION WITH GOOD RADIATIONAL COOLING. THIS WILL ALLOW TEMPS
TO DROP INTO THE MID 30S FOR MUCH OF THE EASTERN LK ONTARIO COUNTIES
WHERE WIDESPREAD FROST IS EXPECTED. WILL ISSUE FROST ADVSRYS FOR
THAT REGION LT TNGT THROUGH 12Z SUNDAY.
TEMPS ACROSS THE INTERIOR OF THE SOUTHERN TIER ARE EXPECTED TO DROP
TO THE UPPER 30S WITH A FEW OF THE COLDEST VALLEYS GETTING TO THE
MID 30S. THE FROST WILL BE MORE PATCHY IN NATURE THERE SO WILL HOLD
OFF ON ANY ADVSRYS THERE FOR NOW. DAY SHIFT WILL HAVE TO TAKE
ANOTHER LOOK AT THIS AFTER ANOTHER MODEL RUN. ELSEWHERE TEMPS SHLD
RANGE FROM THE UPPER 30S TO LOWER 40S WITH SOME MID 40S NEAR LK
ERIE.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
SUNDAY CONTINUES TO LOOK LIKE A BEAUTIFUL LATE SUMMER DAY ACROSS THE
REGION AS HIGH PRESSURE SLIDING OFF THE MID ATLANTIC COAST CONTINUES
TO PRODUCE FAIR WEATHER ALONG WITH WARM ADVECTION. PROBABLY SOME
INCREASE IN HIGH CLOUDS BUT IT SHOULD STILL BE PERCEIVED AS A MOSTLY
SUNNY DAY. HIGHS IN MOST AREAS WILL BE WELL UP INTO THE 70S.
SIGNIFICANT MODEL DIFFERENCES BETWEEN THE GFS AND NAM BEGIN TO SHOW
FOR SUNDAY NIGHT AND MONDAY SO THERE IS A GROWING UNCERTAINTY FOR
THE TIMING OF INCREASED MOISTURE AND SUBSEQUENT RAIN CHANCES. THE
NAM HOLDS THE ONSET OF PRECIPITATION OFF UNTIL LATE MONDAY WHEREAS
THE GFS HAS IT ON THE DOORSTEP OF THE WESTERN ZONES LATE SUNDAY
NIGHT ALONG WITH A STRONGER SHORT WAVE IN THE SOUTHWEST UPPER FLOW.
WE WILL GO CLOSER TO THE GFS AND SREF TIMING AT THIS TIME AS IT IS
MUCH CLOSER TO CONTINUITY. WE WILL BACK OFF FROM THE LIKELY POPS
THAT WERE IN FOR THE SOUTHWEST ZONES FOR MONDAY AFTERNOON AND LOWER
THEM INTO THE 50 RANGE. TEMPERATURES REMAIN WARMER THAN NORMAL IN
THE 70S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
GFS AND ECMWF SHOW A BROAD BAND OF 30-35 KNOT WINDS AT 850MB ACROSS
THE REGION MONDAY NIGHT AND TUESDAY WITH THE THREAT OF SHOWERS
CONTINUING.
GFS AND ECMWF ARE SHOWING A BIT OF DIFFERENT SOLUTIONS FOR MID WEEK
WITH GFS SHOWING HIGH PRESSURE BUILDING BACK IN WEDNESDAY AND ECMWF
CONTINUING WITH A MOIST SOUTH/SOUTHWEST FLOW. ECMWF WAS CHOSEN OVER
GFS AS THE DEEP LAYER MOIST FLOW WILL CONTINUE TO THE EAST OF THE
CLOSED LOW OVER THE CENTRAL STATES...AND AS SERIES OF VORTS LIFT
NORTHWARD ALONG THE EASTERN FLANK OF THIS FEATURE WEDNESDAY THROUGH
FRIDAY. WILL MAINTAIN CHANCE POPS THROUGH THE SECOND HALF OF THE
WEEK.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL PREVAIL FOR THE 00Z TAF CYCLE. SURFACE COLD
FRONT IS ALONG THE NY/PA STATE LINE AT 23Z AND WILL CONTINUE TO
PUSH SOUTH AWAY FROM THE AREA. A RIBBON OF VFR CLOUDINESS ALONG
AND JUST BEHIND THE FRONT WILL ALSO CONTINUE TO PUSH SOUTH...WITH
SKIES CLEARING ACROSS THE SOUTHERN TIER BY ABOUT 03Z. BRISK
NORTHWEST FLOW BEHIND THE FRONT INITIALLY THIS EVENING WILL
DELIVER A MUCH DRIER AIRMASS INTO THE REGION OVERNIGHT. THIS WILL
PREVENT ANY FOG/BR FORMATION IN MOST AREAS DESPITE THE CLEARING
SKIES AND SLACKENING WINDS.
THERE WILL BE FOG LATE TONIGHT INTO SATURDAY MORNING IN THE TYPICAL
SOUTHERN TIER RIVER VALLEY LOCATIONS. GIVEN HOW DRY THE AIRMASS
IS...EXPECT FOG TO REMAIN IN THE BOTTOM OF THE VALLEYS AND NOT
IMPACT THE KJHW TERMINAL WHICH IS UP ON A HILLTOP. THE VALLEY FOG
SHOULD BURN OFF BY AROUND 14Z IN THE SOUTHERN TIER...WITH SKC AND
LIGHT NORTHEAST WINDS FOR THE REST OF SATURDAY. LOCAL LAKE BREEZES
MAY TURN THE WINDS ONSHORE ALONG THE LAKESHORES DURING THE
AFTERNOON.
OUTLOOK...
SUNDAY...VFR.
MONDAY...MVFR WITH SHOWERS LIKELY.
TUESDAY AND WEDNESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
&&
.MARINE...
SMALL CRAFT ADVISORIES HAVE BEEN EXTENDED FOR THE SOUTH SHORE OF
LAKE ONTARIO THROUGH 10 AM AS COLD NORTH WINDS BLOW ACROSS THE WARM
LAKE WATERS. WAVES WILL SUBSIDE LATER THIS MORNING AS THE LOWER
ATMOSPHERE STABLIZIES AND THE PRESSURE GRADIENT WEAKENS FURTHER.
WAVES WILL BE UP FOR AWHILE ACROSS LAKE ERIE BUT MORE TOWARD
CLEVELAND. WE WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
THERE.
NO OTHER MARINE ISSUES THROUGH AT LEAST MONDAY.
&&
.CLIMATE...
OUR RAINLESS SEPTEMBER CONTINUES NO MEASURABLE RAIN HAS FALLEN OVER
MUCH OF WESTERN NY SO FAR THIS MONTH (BUFFALO TRACE, ROCHESTER
0.01). FRIDAY WAS BUFFALOS 20TH CONSECUTIVE DAY WITH NO
MEASURABLE RAIN. THIS MOVES US UP TO 10TH PLACE IN DRY STREAKS IN
OUR 139 YR HISTORY....AND WE HAVE TO GO BACK 31 YEARS (JUL 4-25,
1978...22 DAYS) TO FIND A LONGER RUN OF DRY DAYS AT BUFFALO. (ALL
TIME RECORD IS 30 DAYS...10/8-11/6/1924).
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FROST ADVISORY FROM 2 AM TO 8 AM EDT SUNDAY FOR NYZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR
LOZ042>044.
&&
SYNOPSIS...SAGE
NEAR TERM...JJP
SHORT TERM...SAGE
LONG TERM...SAGE/WCH
AVIATION...JJP
MARINE...SAGE
CLIMATE...SFMHazardous weather outlook, Sep 18, 5:09 AM EDT, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 509 AM EDT FRI SEP 18 2009 NYZ001>005-010>014-019-085-190915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- 509 AM EDT FRI SEP 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-020-021-190915- OSWEGO-JEFFERSON-LEWIS-CATTARAUGUS-ALLEGANY- 509 AM EDT FRI SEP 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES SATURDAY NIGHT COULD DIP INTO THE MID 30S IN THE COLDEST VALLEYS. THERE COULD BE PATCHY FROST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-190915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 509 AM EDT FRI SEP 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 4:15 AM EDT | Small Craft Advisory | BUF | 6 hr |
Nearby
Frost Advisories in New York, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.